Tags

Type your tag names separated by a space and hit enter

[Neuropathy caused by cisplatin. Clinical, electrophysiological and morphological study].
Rev Neurol (Paris). 1985; 141(10):614-26.RN

Abstract

Seven patients with cancer presented a sensory peripheral neuropathy induced by cisplatinum. This drug was used alone in 1 case and, in 6 other cases it was associated with drugs without any toxicity for the peripheral nervous system. Every patient had an electromyogram and motor and sensory nerve conduction studies. A sural nerve biopsy was performed in 5 cases for light and electron microscopic studies as well as for teasing and quantitative studies. Electromyograms and motor nerve conductions were normal. Sensory nerve conductions were slowed with very low amplitude sensory action potentials. Such results suggested axonal changes. Nerve biopsies showed typical axonopathic changes with secondary demyelination. Morphometric studies confirmed a loss of myelinated fibers affecting the large fibers in all cases, according to the slowed sensory nerve conductions. This study confirmed that the cisplatinum-induced neuropathy is a new form of toxic distal axonal neuropathy. The hypothesis of a primary demyelination of peripheral nerves, which has been proposed, could not be retained.

Authors

No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

fre

PubMed ID

3003868

Citation

Gastaut, J L., and J F. Pellissier. "[Neuropathy Caused By Cisplatin. Clinical, Electrophysiological and Morphological Study]." Revue Neurologique, vol. 141, no. 10, 1985, pp. 614-26.
Gastaut JL, Pellissier JF. [Neuropathy caused by cisplatin. Clinical, electrophysiological and morphological study]. Rev Neurol (Paris). 1985;141(10):614-26.
Gastaut, J. L., & Pellissier, J. F. (1985). [Neuropathy caused by cisplatin. Clinical, electrophysiological and morphological study]. Revue Neurologique, 141(10), 614-26.
Gastaut JL, Pellissier JF. [Neuropathy Caused By Cisplatin. Clinical, Electrophysiological and Morphological Study]. Rev Neurol (Paris). 1985;141(10):614-26. PubMed PMID: 3003868.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Neuropathy caused by cisplatin. Clinical, electrophysiological and morphological study]. AU - Gastaut,J L, AU - Pellissier,J F, PY - 1985/1/1/pubmed PY - 1985/1/1/medline PY - 1985/1/1/entrez SP - 614 EP - 26 JF - Revue neurologique JO - Rev Neurol (Paris) VL - 141 IS - 10 N2 - Seven patients with cancer presented a sensory peripheral neuropathy induced by cisplatinum. This drug was used alone in 1 case and, in 6 other cases it was associated with drugs without any toxicity for the peripheral nervous system. Every patient had an electromyogram and motor and sensory nerve conduction studies. A sural nerve biopsy was performed in 5 cases for light and electron microscopic studies as well as for teasing and quantitative studies. Electromyograms and motor nerve conductions were normal. Sensory nerve conductions were slowed with very low amplitude sensory action potentials. Such results suggested axonal changes. Nerve biopsies showed typical axonopathic changes with secondary demyelination. Morphometric studies confirmed a loss of myelinated fibers affecting the large fibers in all cases, according to the slowed sensory nerve conductions. This study confirmed that the cisplatinum-induced neuropathy is a new form of toxic distal axonal neuropathy. The hypothesis of a primary demyelination of peripheral nerves, which has been proposed, could not be retained. SN - 0035-3787 UR - https://www.unboundmedicine.com/medline/citation/3003868/[Neuropathy_caused_by_cisplatin__Clinical_electrophysiological_and_morphological_study]_ L2 - https://medlineplus.gov/peripheralnervedisorders.html DB - PRIME DP - Unbound Medicine ER -